Alert archive / Ohio / Flash Flood Warnings in 2006

Flash Flood Warning 1, NWS Pittsburgh, PA

January 2, 2006Belmont County, Guernsey County, Noble County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Jan 2, 2006, 4:11 PM EST for Belmont County, Guernsey County, Noble County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 2006, 4:11 PM EST (21:11 UTC)
Expired
Jan 2, 2006, 7:15 PM EST
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

Counties Belmont County, OH, Guernsey County, OH, Noble County, OH

The radar

The Pittsburgh radar (KPBZ), 114 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1628 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jan 2, 2:54 PM EST, 1 hour 17 minutes earlier.

Area forecast discussion, Jan 2, 2:54 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
254 PM EST MON JAN 2 2006

.SHORT TERM (TONIGHT THROUGH TUESDAY)...
-TSRA WL CONT TO THREATEN THE SWRN CORNER OF THE CNTY WARNING
AREA...BUT HAVE BEEN FADING QUICKLY UPON CONTACT WITH COOLER/MORE
STABLE AIR N OF THE WARM FRONT.  LOW PRESSURE MOVG GENLY ALNG I70 WL
MOV OVR THE CNTY WRNG AREA BY TUE MRNG.  OMEGA FIELD/MID LVL MSTR
PROG SUGGEST THAT MORE SIGNIFICANT PCPN WL SHIFT E OF THE AREA
TNGT...SO NO FFA AFTR TDAS PRIMING...BUT ISOLD AREAS HAVE RECEIVED
AN INCH AND WL HAVE TO BE MONITORED FOR LOCALIZED FLOODING.
OTHERWISE WL MAINTAIN CATEGORICAL POPS INTO THE EVE...WITH GRADUAL
REDUCTION TO CHC/SCT ACTIVITY FOR TUE.

&&

.LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...
AT H5...TUESDAY NIGHT AND WEDNESDAY WE REMAIN IN A MILD WESTERLY
FLOW. WEDNESDAY NIGHT THROUGH SATURDAY RIDGE BUILDS ALONG THE WEST
COAST PUTTING THE EASTERN PORTION OF THE COUNTRY IN COLDER, MORE
SEASONAL TEMPS, NORTHWESTERLY FLOW. BY SUNDAY UPPER FLOW TRANSITIONS
BACK TO A MILD ZONAL FLOW. IN THE MILD ZONAL FLOW, PCPN TYPE WILL BE
GENERALLY LIQUID AND IN THE COLDER NORTHWEST FLOW, PCPN TYPE WILL
BE FROZEN. ATTM NO LARGE STORMS ARE FORECAST, BUT THINGS CAN CHANGE
QUICKLY FROM ONE DAY TO THE NEXT.

&&

.AVIATION...
ANY IMPROVEMENTS IN IFR CONDITIONS WL BE BRIEF AND LOCALIZED AS WARM
FRONT LIFT OVR THE CNTY WRNG AREA TDA IN ADVN OF LOW PROGGED TO MOV
EWD GENLY ALNG I70 THRU TUE.  SOME TSRA THREAT WL CONT TDA...BUT WL
ONLY GO WITH MENTION OF SRN PORTS...ZZV AND MGW...WHICH ARE JUST N
OF THE WARM FRONT AS OF 17Z.  WITH ASCENT GRADUALLY DIMINISHING
TNGT...HAVE BACK OFF THE RAFALL...BUT MAINTAINED IFR CONDITIONS AT
MOST PORTS THRU EARLY TUE WITH SATURATED LLVLS ALNG TRACK OF THE
LOW.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH FOR OHZ039-040-048>050-057>059-068-069 UNTIL
     MIDNIGHT TUESDAY.
PA...NONE.
WV...FLASH FLOOD WATCH FOR WVZ001>004 UNTIL MIDNIGHT TUESDAY.
&&
Hazardous weather outlook, Jan 2, 3:46 PM EST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
346 PM EST MON JAN 2 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-032100-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
346 PM EST MON JAN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS EVENING...HOWEVER NO SEVERE
WEATHER IS EXPECTED. DUE TO THE CONTINUOUS RAIN ACROSS THE AREA TODAY...
A FLOOD WATCH HAS BEEN ISSUED UNTIL MIDNIGHT FOR EAST CENTRAL OHIO
AND THE NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.